10 Potentially Fatal Side Effects of Too Much Medication
Have you ever think about what can be the side effects of too much medication, Over the counter and prescription medications can be lifesavers, but they can also be life takers if you don’t use them properly. If you find yourself taking too many medications, it can result in some unpleasant and even dangerous side effects on your health, including some that may cause your death. Read this list of some potentially fatal side effects of too much medication to better understand the risks you’re taking when you pop too many pills.
Side effects of too much medication
1.Heart failure -
This is a common side effect associated with taking pain relievers such as Vicodin, Tylenol, or Advil. Taking an excessive amount of any over-the-counter pain reliever can strain your heart and cause it to fail. Aspirin in particular is associated with increased risk for heart attack and other cardiovascular diseases when taken at large doses over time. It is one of the very common side effects of too much medications in now days.
In extreme cases, a common side effect of medication may lead to dehydration. Since most medications require water to be absorbed by your body in order to work, it’s easy for you to forget that you need to consume fluids in addition to taking your pills. Make sure you are staying properly hydrated at all times by drinking enough water. It might be best if you keep a pitcher of water on your desk or nightstand so that it is always easy for you to reach when needed. Yo can also read the benefits of drinking enough water here.
The term hypoglycemia (low blood sugar) refers to an abnormally low level of glucose in your blood. Hypoglycemia is a common condition that occurs when you don’t have enough glucose for energy or if your body uses glucose faster than it can be replaced. Hypoglycemia usually isn’t serious, but it can become a life-threatening emergency if left untreated. It is also one of the very common side effects of too much medicationsyou must know.
The anticonvulsant drugs known as mood stabilizers are used to help regulate neural activity. There are many types, but valproic acid (Depakote) and carbamazepine (Tegretol) seem to be linked to seizures more than other medications. Valproic acid is most often prescribed for bipolar disorder, though it can also be prescribed for epilepsy. It is also one of the very common side effects of too much medications in now days.
5.Diabetes Mellitus -
Well according to studies, your body do not produce enough insulin in the type 1 diabetes. In Type 2 diabetes, your body doesn’t produce or use insulin effectively. Over time, high blood sugar can damage many of your organs and tissues, including: eyes (retinopathy), nerves (neuropathy), heart (cardiovascular disease), kidneys (nephropathy) and feet (peripheral neuropathy). It also increases your risk for dangerous microvascular complications such as stroke and heart attack.
6.Kidney damage -
Taking too many painkillers — whether they’re over-the-counter or prescription — can easily overwhelm your kidneys, which filter waste products out of your blood. As a result, toxic chemicals begin to build up in your bloodstream, leading to conditions like kidney failure. While dialysis can help you function while you wait for a transplant, it’s better to take less medication and live longer. It is also one of the very common side effects of too much medications to know.
7.High blood pressure -
Arguably one of medicine’s greatest contributions to public health, high blood pressure is responsible for tens of thousands of deaths every year. But like any medication, too much pressure can be dangerous — sometimes even deadly. Studies show that excessive intake can increase risk factors for stroke and heart attack, sometimes up to 500 percent. Overdose can also cause severe sweating, rapid breathing and vomiting, among other symptoms. Learn more about high blood pressure medications side effects here .
This is an extremely serious side effect. In some cases, too much medication can cause a person to become malnourished because they aren’t eating enough or are unable to absorb nutrients through their gastrointestinal tract. It is one of the very common side effects of too much medications in now days.
If you’re taking medication on a regular basis, ask your doctor or pharmacist if there are over-the-counter remedies you can take instead. Constipation is a common side effect of some medications; laxatives and stool softeners may help relieve these symptoms. If possible, switch to a different drug that doesn’t cause constipation. You should also be sure to drink plenty of water and get in some daily exercise; these changes will speed things along through another route.
When you take too much medication at once, your body may not be able to handle it, leading to an overdose. If an accidental overdose happens, a doctor may need to pump your stomach in order to rid your body of harmful toxins. It is also one of the very common side effects of too much medications in now days.